Young measure theory for unsteady problems in Orlicz–Sobolev spaces


In this paper, we study the solvability of the initial-boundary value problem for quasilinear parabolic system in divergence form with nonstandard growth conditions related to N-functions. By means of the theory of Young measure we prove the existence of weak solutions.

This is a preview of subscription content, access via your institution.


  1. 1.

    Adams, R.A., Fournier, J.J.F.: Sobolev Spaces. Pure and Applied Mathematics, vol. 140, 2nd edn. Elsevier, Amsterdam (2003)

    Google Scholar 

  2. 2.

    Amann, H.: Ordinary Differential Equations: An Introduction to Nonlinear Analysis. De Gruyter, Berlin (1990)

    Book  Google Scholar 

  3. 3.

    Azroul, E., Balaadich, F.: Existence and uniqueness results for Quasilinear parabolic systems in Orlicz spaces. J. Dyn. Control Syst (2019).

  4. 4.

    Azroul, E., Balaadich, F.: Existence of weak solutions for quasilinear elliptic systems in Orlicz spaces. Appl. Anal. (2019).

  5. 5.

    Azroul, E., Balaadich, F.: Quasilinear elliptic systems with nonstandard growth and weak monotonicity. Ricerche Mat. (2019).

    Article  MATH  Google Scholar 

  6. 6.

    Ball, J.M.: A version of the fundamental theorem for Young measures. In: PDEs and Continuum Models of Phase Transitions (Nice 1988). Lecture Notes in Phys, vol. 344, 207–215 (1989)

  7. 7.

    Bögelein, V., Duzaar, F., Marcellini, P.: Parabolic systems with p, q-growth: a variational approach. Arch. Ration. Mech. Anal. 210, 219–267 (2013)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Bögelein, V., Duzaar, F., Marcellini, P.: Parabolic equations with p, q-growth. J. Math. Pures Appl. 100, 535–563 (2013)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Brézis, H.: Opérateurs maximaux monotone et semigroupes de contractions dans les espaces de Hilbert. North-Holland, Amsterdam (1973)

  10. 10.

    Demoulini, S.: Young measure solutions for a nonlinear parabolic equation of forward–backward type. SIAM J. Math. Anal. 27(2), 376–403 (1996)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Diening, L., Nägele, P., Ru̇z̆ic̆ka, R.: Monotone operator theory for unsteady problems in variable exponent spaces. Complex Var. Ellip. Equ. 57(11), 1209–1231 (2012)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Elmahi, A., Meskine, D.: Parabolic equations in Orlicz spaces. J. Lond. Math. Soc. 72, 410–428 (2005)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Evans, L.C.: Weak convergence methods for nonlinear partial differential equations, no. 74 (1990)

  14. 14.

    Hungerühler, N.: A refinement of Ball’s theorem on Young measures. N.Y. J. Math. 3, 48–53 (1997)

    MathSciNet  Google Scholar 

  15. 15.

    Hungerbühler, N.: Quasilinear parabolic systems in divergence form with weak monotonicity. Duke Math. J. 107, 497–519 (2001)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Gwiazda, P.: Swierczewska–Gwiazda, Parabolic equations in anisotropic Orlicz spaces with general N-functions. Progr. Nonlinear Differ. Equ. Appl. 80, 301–311 (2011)

    MATH  Google Scholar 

  17. 17.

    Krasnosel’skii, M., Rutickii, Y.: Convex Functions and Orlicz Spaces. P. Noordhoff, Groningen (1969)

    Google Scholar 

  18. 18.

    Kufner, A., John, O., Fucík, S.: Function Spaces. Academia, Prague (1977)

    MATH  Google Scholar 

  19. 19.

    Landes, R.: On the existence of weak solutions for quasilinear parabolic initial–boundary value problems. Proc. R. Soc. Edinb. Sect. A 89, 217–237 (1981)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Lions, J.L.: Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires. Dunod, Gauthier-Villars, Paris (1969)

    MATH  Google Scholar 

  21. 21.

    Marcellini, P.: A variational approach to parabolic equations under general and p, q-growth conditions. Nonlinear Anal. (2019).

  22. 22.

    Minty, G.J.: Monotone (nonlinear) operators in Hilbert space. Duke Math. J. 29(3), 341–346 (1962)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Mustonen, V., Tienari, M.: On monotone-like mappings in Orlicz–Sobolev spaces. Math. Bohem. 124, 255–271 (1999)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Visik, M.L.: On general boundary problems for elliptic differential equations. Amer. Math. Soc. Transl. 24(2), 107–172 (1963)

    Article  Google Scholar 

  25. 25.

    Yang, M., Fu, Y.: Existence of weak solutions for quasilinear parabolic systems in divergence form with variable growth. Electron. J. Differ. Equ. 2018(113), 1–19 (2018)

    MathSciNet  MATH  Google Scholar 

  26. 26.

    Youssfi, A., Azroul, E., Lahmi, B.: Nonlinear parabolic equations with nonstandard growth. Appl. Anal.

Download references

Author information



Corresponding author

Correspondence to Farah Balaadich.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Azroul, E., Balaadich, F. Young measure theory for unsteady problems in Orlicz–Sobolev spaces. Rend. Circ. Mat. Palermo, II. Ser 69, 1265–1278 (2020).

Download citation


  • Quasilinear parabolic systems
  • Orlicz spaces
  • Weak solutions
  • Young measures

Mathematics Subject Classification

  • 35K59
  • 35Q30
  • 46E30